Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 38, NWS Buffalo, NY

April 9, 2014

NWS Buffalo, NY issued this small craft advisory at Apr 9, 2014, 4:30 PM EDT. It took effect at Apr 10, 2014, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2014, 4:30 PM EDT (20:30 UTC)
In effect from
Apr 10, 2014, 10:00 AM EDT
Expired
Apr 10, 2014, 10:00 PM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WHUS71 KBUF 092030
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
430 PM EDT WED APR 9 2014

LOZ042-043-100430-
/O.NEW.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
430 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
187 
WHUS71 KBUF 092327
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
727 PM EDT WED APR 9 2014

LOZ042-100730-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
727 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-100730-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
727 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
796 
WHUS71 KBUF 100229
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1029 PM EDT WED APR 9 2014

LOZ042-101030-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1029 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-101030-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1029 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
928 
WHUS71 KBUF 100339
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1139 PM EDT WED APR 9 2014

SLZ022-024-101145-
/O.EXA.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1139 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-101145-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1139 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

* WINDS...SOUTHWEST 20 TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-101145-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1139 PM EDT WED APR 9 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
464 
WHUS71 KBUF 100547
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
147 AM EDT THU APR 10 2014

LOZ042-101400-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
147 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-101400-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
147 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-101400-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
147 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
490 
WHUS71 KBUF 100832
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EDT THU APR 10 2014

LOZ042-101645-
/O.EXT.KBUF.SC.Y.0038.140410T1400Z-140411T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
432 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EDT THIS EVENING...

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-101645-
/O.EXT.KBUF.SC.Y.0038.140410T1400Z-140411T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
432 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-101645-
/O.CON.KBUF.SC.Y.0038.140410T1400Z-140411T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
432 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 8 PM EDT THIS EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WOOD/HITCHCOCK
138 
WHUS71 KBUF 101454
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1054 AM EDT THU APR 10 2014

LOZ044-102300-
/O.EXA.KBUF.SC.Y.0038.000000T0000Z-140411T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1054 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. 

* WINDS...SOUTH 15 TO 20 KNOTS.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-102300-
/O.CON.KBUF.SC.Y.0038.000000T0000Z-140411T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1054 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST TO 30 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-102300-
/O.CON.KBUF.SC.Y.0038.000000T0000Z-140411T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1054 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SLZ022-024-102300-
/O.CON.KBUF.SC.Y.0038.000000T0000Z-140411T0000Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1054 AM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 20 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
431 
WHUS71 KBUF 102337
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
737 PM EDT THU APR 10 2014

SLZ022-024-110200-
/O.EXT.KBUF.SC.Y.0038.000000T0000Z-140411T0200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
737 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-110200-
/O.CON.KBUF.SC.Y.0038.000000T0000Z-140411T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
737 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-044-110200-
/O.CON.KBUF.SC.Y.0038.000000T0000Z-140411T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
737 PM EDT THU APR 10 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:21 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 9, 3:21 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 PM EDT WED APR 9 2014

.SYNOPSIS...
HIGH PRESSURE OVERHEAD THIS EVENING AND TONIGHT WILL MAINTAIN NEARLY
CLEAR SKIES AND CRISP CONDITIONS OVERNIGHT. EXPECT WARMER WEATHER
THURSDAY  AS SOUTHERLY WINDS PICK UP IN ADVANCE OF A COOL FRONT
THAT WILL CROSS THE REGION THURSDAY NIGHT ACCOMPANIED BY RAIN
SHOWERS. GENERALLY QUIET WEATHER WITH MILD TEMPERATURES WILL THEN
PREVAIL ON FRIDAY AND LAST INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
HIGH PRESSURE BUILDING ACROSS THE REGION TONIGHT WILL OFFER CLEAR
SKIES AFTER THE DAYTIME CLOUDINESS OVER THE INTERIOR HIGHLANDS
DISSIPATES. OVERNIGHT LOW TEMPS WILL FALL TO THE LOWER 30S FOR MOST
LOCATIONS ACROSS WESTERN AND CENTRAL NY AND TO THE MID 20S TO LOW
30S ACROSS THE NORTH COUNTRY. SURFACE DEW POINTS WILL BE ABOUT 3 DEGF
LOW TONIGHT THAN LAST NIGHT SO ONLY EXPECT FOG IN THE VALLEYS OF
THE SOUTHERN TIER...BUT IT SHOULD PAN OUT TO BE ANOTHER FROSTY
DAYBREAK.

SUNNY SKIES AND DRY AIR WILL ALLOW TEMPS TO RISE RAPIDLY ON THURSDAY
MORNING...CLIMBING FROM NEAR OR BELOW THE FREEZING MARK AT DAYBREAK
TO THE MIDDLE TO UPPER 50S BY NOON...AND ONWARD TO AFTERNOON HIGHS
IN THE LOWER TO MID 60S. THE MIDDLE TO LOWER GENESEE VALLEY AND THE
NORTHERN FINGER LAKES WILL EVEN SEE HIGHS IN THE UPPER 60S.
SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY WITH AFTERNOON WINDS
REACHING 20 TO 30 MPH AND GUSTING TO ABOVE 40 MPH. GIVEN THE DRY
ADIABATIC LAPSE RATE IN THE LOWER 100MB OR SO...EXPECT EXCELLENT
MIXING AND WARMING AND POSSIBLY REACHING SOME WIND GUSTS IN EXCESS
OF WIND ADVISORY CRITERIA. THE GUSTY WINDS WILL PICK UP MORE IN THE
EARLY AFTERNOON AND LAST TO EARLY EVENING.

A COLD FRONT APPROACHING FROM THE NORTHWEST WILL BRING AN
INCREASINGLY THICKER CLOUD COVER DURING THE AFTERNOON AS WELL...
WITH A RAPIDLY INCREASING CHANCE OF RAIN DURING THE EVENING.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
A COLD FRONT ALIGNED FROM SOUTHERN ONTARIO TO NORTHERN INDIANA LATE
THURSDAY AFTERNOON WILL PUSH ACROSS THE LOWER GREAT LAKES EARLY IN
THE EVENING AND ACROSS THE REMAINDER OF THE FORECAST AREA BY
MIDNIGHT. A STRONG BUT NARROW BAND OF FRONTOGENETIC FORCING (BEST
DEPICTED BETWEEN H925-7) WILL BE ACCOMPANIED BY AN EQUALLY SHORT
LIVED PERIOD OF MODERATELY STRONG H25 JET INDUCED LIFT AND A DEEP
MOISTURE FIELD TO GENERATE A 3-5 HOUR WINDOW OF WIDESPREAD SHOWER
ACTIVITY. WILL RAISE POPS TO 100 GIVEN THE COMBINED FORCING THAT
WILL BE AVAILABLE...BUT WITH MID LEVEL LAPSE RATES GENERALLY LESS
THAN 5 DEG C/KM...AM NOT IMPRESSED FOR ANY THUNDER. BASIN AVERAGE
RAINFALL FOR THIS SHORT LIVED EVENT SHOULD BE IN THE VCNTY OF ONE TO
TWO TENTHS. STRONG SUBSIDENCE WILL BE FOUND IN THE WAKE OF THE FRONT
WITH A WEALTH OF DRY AIR LEADING TO A FAIRLY RAPID CLEARING TREND
DURING THE SECOND HALF OF THURSDAY NIGHT.

WHILE THE BASE OF A FLAT LONGWAVE TROUGH WILL PASS OVER THE LOWER
GREAT LAKES ON FRIDAY...A SMALL SFC BASED HIGH BETWEEN THE EXITING
FRONT AND THE NEXT SYSTEM OVER THE UPPER GREAT LAKES WILL SUPPORT A
PRTLY/MSTLY SUNNY DAY ACROSS THE REGION. WE WILL HAVE TO KEEP AN EYE
JUST TO OUR SOUTH THOUGH AS SOME SUBTLE WAVES RIDING EAST ALONG THE
PREVIOUS NIGHTS FRONTAL BOUNDARY (VCNTY OF MASON DIXON LINE) COULD
PUSH SOME SHOWERS NORTHWARDS ACROSS PENNSYLVANIA TOWARDS OUR
SOUTHERN TIER. WILL COVER THIS MINIMAL RISK WITH LATE DAY SLGT CHC
POPS. TEMPERATURES FRIDAY ARE FORECAST TO CLIMB INTO AT LEAST THE
MID 50S FOR MOST OF OUR AREA.

A WEDGE OF HIGH PRESSURE WILL BUILD ACROSS THE LOWER GREAT LAKES FOR
FRIDAY NIGHT AND SATURDAY. THIS WILL ENCOURAGE FAIR DRY WEATHER TO
START THE WEEKEND WITH A SLOW UPWARD TREND IN TEMPERATURES. MERCURY
READINGS BY SATURDAY AFTERNOON SHOULD BE IN THE UPPER 50S TO LOWER
60S FOR MOST AREAS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AMPLIFICATION OF A LONGWAVE TROUGH OVER THE CENTER OF NORTH AMERICA
WILL LEAD TO A FAIRLY LARGE SWING IN TEMPERATURES DURING THIS
PERIOD. IT WILL START OFF QUITE MILD ON SUNDAY AND MONDAY...THEN AS
A PAIR OF ROBUST SHORTWAVES DIG SOUTH ACROSS THE CANADIAN PRAIRIES
AND UPPER MISSISSIPPI VALLEY...NOTABLY COOLER AIR WILL OVERSPREAD
THE GREAT LAKES REGION. THIS CHANGE WILL COME IN THE WAKE OF A WAVY
FRONTAL BOUNDARY...THAT WILL ALSO HAVE THE POTENTIAL TO PRODUCE
ANOTHER SOAKING RAIN FOR THE REGION. BREAKING DOWN THE DETAILS...

THE AFOREMENTIONED WAVY FRONTAL BOUNDARY WILL BE SETTLING ACROSS
LOWER MICHIGAN ON SUNDAY...WITH ONE FAIRLY WELL ORGANIZED SFC LOW
MOVING ACROSS LAKE HURON TO THE UPPER OTTAWA VALLEY. A WARM FRONT
EXTENDING EAST FROM THIS FEATURE COULD PRODUCE SOME MORNING SHOWERS
OVER PARTS OF OUR FORECAST AREA...ESPECIALLY EAST OF LAKE ONTARIO
WHERE THE RESIDUAL ISENTROPIC LIFT WILL BE THE STRONGEST. OTHERWISE
THE TRACK OF THE SFC LOW TO OUR NORTH AND WEST WILL ENCOURAGE VERY
MILD AIR TO SURGE NORTHEAST ACROSS THE LOWER GREAT LAKES AND OUR
FORECAST AREA IN PARTICULAR...WITH H85 TEMPS FORECAST TO CLIMB TO AT
LEAST 10C. THIS WILL EASILY SUPPORT AFTERNOON HIGHS IN THE 60S TO
NEAR 70 ACROSS WESTERN NEW YORK.

FORECAST CONFIDENCE WILL DETERIORATE SUNDAY NIGHT THOUGH AS THE
MEDIUM RANGE ENSEMBLES DIFFER ON THE SPEED OF THE WAVY FRONT OVER
LOWER MICHIGAN. THE GEFS REMAINS 6-12 HOURS FASTER THAN THE ECMWF
ENSEMBLES WITH THE FRONT AND ITS ASSOCIATED SHOWERS...BRINGING THE
WIDESPREAD PCPN INTO OUR REGION DURING THE COURSE OF SUNDAY NIGHT.
WILL START TO SHY AWAY FROM THIS SOLUTION AND LEAN CLOSER TO THE
MORE TRUSTED ECMWF...THUS WILL ADVERTISE CHC POPS FOR SUNDAY NIGHT.
IN EITHER CASE THOUGH...ANOTHER WAVE WILL RIDE NORTHEAST ALONG THE
BOUNDARY ON MONDAY...WHICH WILL LIKELY GENERATE A SOAKING RAIN FOR
OUR REGION MONDAY AFTERNOON AND MONDAY NIGHT.

ONE FINAL WAVE WILL SHIFT THE FRONT TO OUR EAST ON TUESDAY...WITH
MUCH COOLER AIR OVERSPREAD OUR REGION IN ITS WAKE. CLEARING WILL
THEN FOLLOW TUESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD
ACROSS ALL OF THE GREAT LAKES REGION ON WEDNESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE ACROSS THE REGION WILL RESULT IN VFR CONDITIONS
THROUGH THE TAF PERIOD. VALLEY FOG IS LIKELY ACROSS THE SOUTHERN
TIER BUT IS NOT EXPECTED TO IMPACT KJHW AS A DRIER AIRMASS IS
EXPECTED ON WESTERLY FLOW. A LOW LEVEL JET WILL ARRIVE OVER THE
REGION TOWARDS 12Z AND WITH AN INVERSION EXPECTED TO BE IN
PLACE...KBUF/KIAG/KROC MAY EXPERIENCE A COUPLE HOURS OF LLWS BETWEEN
12Z AND 14Z. GUSTY WINDS WILL DEVELOP DURING LATE MORNING THROUGH
THE REMAINDER OF THE DAY ON THURSDAY WITH A DRY ADIABATIC LAPSE RATE
AND STRONG MIXING OF THE LOWER LEVELS.

OUTLOOK...
THURSDAY...MAINLY VFR.
THURSDAY NIGHT...AREAS OF MVFR WITH SHOWERS LIKELY.
FRIDAY AND SATURDAY...MAINLY VFR.
SUNDAY AND MONDAY...MVFR/VFR. A CHANCE OF SHOWERS.

&&

.MARINE...
TRANQUIL CONDITIONS WILL PREVAIL ON THE LAKES THROUGH THIS
EVENING AS HIGH PRESSURE MOVES OVERHEAD. SOUTHERLY WINDS WILL
FRESHEN VERY LATE TONIGHT AND ON THURSDAY IN ADVANCE OF A WEAK COLD
FRONT THAT IS EXPECTED TO SWEEP ACROSS THE LOWER GREAT LAKES
THURSDAY NIGHT. WINDS WILL REACH OR EXCEED APPROACH 20KTS ON
THURSDAY ALONG THE WESTERN TWO THIRDS OF LAKE ONTARIO...AND ALTHOUGH
OFFSHORE FLOW WILL KEEP THE HIGHER WAVES FARTHER OFFSHORE AND TOWARD
THE OPEN WATERS OF LAKE ONTARIO...SMALL CRAFT ADVISORIES WILL BE
NECESSARY FOR THE STRONGER AND GUSTY WINDS.

HIGH PRESSURE WILL MOVE ACROSS THE LAKE ONCE AGAIN ON FRIDAY IN THE
WAKE OF THURSDAY NIGHT'S COLD FRONTAL PASSAGE WITH GENERALLY LIGHT
WINDS ON THE LAKES LASTING INTO THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT THURSDAY FOR
         LOZ042-043.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...WCH
Hazardous weather outlook, Apr 9, 5:31 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
531 AM EDT WED APR 9 2014

NYZ001>008-010>014-019>021-085-100945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
531 AM EDT WED APR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-100945-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
531 AM EDT WED APR 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:30 PM EDTWind AdvisoryBUFErie, Niagara22 hr

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.